MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: MINIMAX CEMENTLESS ANATOMICAL STEM LEFT SIZE 3; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: MINIMAX CEMENTLESS ANATOMICAL STEM LEFT SIZE 3; CEMENTLESS HIP STEM
Catalog Number 01.13.103L
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 02/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 march 2019: lot 180803: (b)(4) items manufactured and released on 24-may-2018.Expiration date: 2023-05-15.No anomalies found related to the problem.To date, (b)(4) items of this lot have already been sold, without any another similar reported event.Clinical evaluation performed by medical affairs director: femoral component revision occurred 6 months after cementless total hip arthroplasty in a (b)(6) year old man affected by metabolic bone disease.Radiographic images provided show the presence of a subsided stem, probably undersized and slightly varus, and perhaps affected by a malrotation.The reason for this position cannot be assessed on the basis of a single anteroposterior postoperative x-ray.Patient anatomy or bone morphology may be one reason.We cannot determine whether the cause of the subsidence was the initial position or the metabolic bone disease that prevented secondary fixation of the implant, but there is no reason to suspect a faulty device.
 
Event or Problem Description
The patient has been revised (using quadra h stem) 6 months after primary surgery due to pain and stem loosening (the stem has subsided), initially the stem was placed in varus position and probably undersized.Contributing factors may also be related to metabolic bone disorder that the patient has suffered from.

Brand Name
STEM: MINIMAX CEMENTLESS ANATOMICAL STEM LEFT SIZE 3
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8436673
Report Number3005180920-2019-00169
Device Sequence Number2170620
Product Code LZO
UDI-Device Identifier07630030803192
UDI-Public07630030803192
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K170845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2023
Device Catalogue Number01.13.103L
Device Lot Number180803
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2019
Initial Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight80